MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) KIT PREPSTAIN CONSUME 480 TEST; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON, DICKINSON & CO. (SPARKS) KIT PREPSTAIN CONSUME 480 TEST; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 491454
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.D4: lot: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported kit prepstain consume 480 test expiration on outside of box was further out than expiration dates on the inside.The following information was provided by the initial reporter: customer states expiration on outside of box was further out than expiration dates on the inside.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: the customer complained about an unknown lot of material 491454 having a conflicting expiration date from the subcomponents.Specifically, the customer stated that the expiration date on the outside of the box was further out than the expiration dates on the inside.However, the customer did not provide the lot number or expiration date reported on the outside of the kit, nor the expiration date(s) from the inside of the kit.A photo was not provided, nor was a sample returned by the customer.Therefore, the complaint is not confirmed.Material 491454 is produced at the bd mebane, nc facility by way of a manual pack out process in the kitting cell.No dhr review or retain analysis could be performed because no kit or subcomponent lot number was provided by the customer.The expiration date of the material 491454 is determined by subcomponent 700013131, precoat slides.Multiple lot numbers of 700013131 with different expiration dates can be used in a single production order of 491454, with the expiration date assigned to the kit being the expiration dates from the lots of 700013131 that expires the earliest.Therefore, a customer should not receive a kit that containing subcomponents with an expiration date earlier than what is labeled on the outside of the kit.A twelve-month complaint review for expiration dating issues was performed and identified no other complaints for kits containing an expiration date longer than the expiration date of the subcomponents.

Brand Name
KIT PREPSTAIN CONSUME 480 TEST
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17560450
Report Number1119779-2023-00899
Device Sequence Number19739510
Product Code MKQ
UDI-Device Identifier00382904914547
UDI-Public00382904914547
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number491454
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown